A 45-year-old member asked:
Disclaimer

Could Adderall (dextroamphetamine and racemic amphetamine) cause an elevated total bilirubin?

1 doctor answer
Dr. Glen Elliott
42 years experience in Child Psychiatry
Unlikely: Adderall (dextroamphetamine and racemic amphetamine) (mixed-salts amphetamine) is metabolized in the liver, but adverse effects on liver function leading to bilirubin elevations are quite rare, at most. Alcohol or acetominophen (tylenol) would be more likely culprits. However, if it occurred after starting adderall, (dextroamphetamine and racemic amphetamine) should reverse promptly with discontinuation, so easy to test. Highly unlikely to be dangerous.
Answered on Apr 13, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old member asked:
Dr. Elizabeth Finley-Belgrad
33 years experience in Child Psychiatry
No: Adderall (dextroamphetamine and racemic amphetamine) does not cause black stools. The most common cause of black stool would be blood. Activated cha ... Read More
A 52-year-old member asked:
Dr. Glen Elliott
42 years experience in Child Psychiatry
Possibly: Stimulants such as Adderall (dextroamphetamine and racemic amphetamine) certainly can cause headaches, either when you take the pill or as the medicin ... Read More
1
1 thank
A 42-year-old male asked:
Dr. William Singer
50 years experience in Pediatric Neurology
No evidence: Amphetamines have been used therapeuticly for over 90 years. There is no evidence of depletion of dopamine brain stores from the therapeutic use.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month